Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 7, 2021, 5:39 AM EST for Orange County, Seminole County, Volusia County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 5:39 AM EST (10:39 UTC)
- Expired
- Feb 7, 2021, 6:45 AM EST
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL, Volusia County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.3
The text
As transmitted.
095
WWUS82 KMLB 071039
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
539 AM EST Sun Feb 7 2021
FLZ041-044>046-141-144-071145-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
539 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EASTERN LAKE...ORANGE
AND VOLUSIA COUNTIES UNTIL 645 AM EST...
At 538 AM EST, Doppler radar was tracking some strong thunderstorms
along a line extending from near Ormond Beach to Deltona and Apopka.
Movement was East at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
A Tornado Watch remains in effect until 700 AM EST for east central
Florida.
LAT...LON 2943 8107 2905 8086 2879 8090 2879 8097
2861 8097 2857 8093 2835 8097 2835 8178
2937 8149 2940 8143 2926 8142 2927 8115
2941 8116
TIME...MOT...LOC 1038Z 304DEG 7KT 2922 8116 2826 8168
$$
PendergrastWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 3:48 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 7, 3:48 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 AM EST Sun Feb 7 2021
.DISCUSSION...
...Tornado Watch Remains in Effect Until 7 AM EST from Brevard and
Osceola Counties Northward...
Current-Today...Based on latest surface observations, a cold
front is pushing across the eastern Gulf, denoted by a broken line
of storms just ahead of it. All of east central Florida is in a
warm sector, characterized by surface dewpoints in the upper 60s
to around 70 and air temps in the lower 70s. Numerous showers and
lightning storms are ongoing well out ahead of the approaching
front with impulses in the flow aloft providing the necessary
lift.
Over the next few hours through sunrise, a vigorous shortwave mid-
level trough will continue to push across the Deep South, bringing a
weak surface low across northern Florida and up the southeast U.S.
coast. As this occurs, lift will further increase area bringing
additional upstream convection across east central Florida with some
showers and storms also continuing to develop out ahead of it.
Per latest hi-res guidance highest chances of storms will continue
to be from Osceola and Brevard counties northward through mid-late
morning before coverage starts diminishing NW of I-4. So far,
convection has been primarily elevated, with not much in the way
of convective wind gusts reaching the surface. So while the
overall threat seems to have diminished, wind fields aloft remain
pretty impressive, and there is still the potential for isolated
damaging wind gusts, and possibly a tornado or two with 0-1km
storm-relative helicity on the order of 150-200 m^2/s^2.
The mid-level shortwave and associated surface low will continue to
lift up the eastern seaboard from late morning into this afternoon,
allowing the cold front to slowly push southward and transition
highest coverage of showers and storms from Brevard/Osceola Co's
southward from late morning and into the afternoon. During this
timeframe and across this area, models are showing surface-based
instability of 1000-1500 J/kg with a largely unidirectional wind
field.
The primary hazard will be strong wind gusts of 40-50 mph,
possibly up to 60 mph, especially with some guidance showing some
dry air aloft and DCAPE approaching 900 J/kg. Some small hail is
also possible with temperature aloft remaining cold, and a brief
tornado cannot be ruled out, but the threat appears much lower
across the Treasure Coast at this time.
Storms could linger across the Treasure Coast through most of the
afternoon as the front is expected to slow down the further south
it progresses. Max temps generally mid-upper 70s except near 80
for the Treasure Coast.
This evening and tonight...The cold front may finish pushing through
the Treasure Coast early this evening before stalling out just to the
south. Quite a bit of moisture leftover will keep a small shower
chance from Vero Beach southward through around midnight and then
along then along the Martin and St. Lucie coasts after midnight with
models showing an inverted trough developing. Overnight lows in the
low-mid 60s Space/Treasure Coasts and mid-upper 50s to the north and
west.
Monday-Tuesday...During Mon the stalled frontal boundary across
southern FL to the N Bahamas is shown slowly lifting back
northward over the FL Straits, then northeast of the local area
during Tue. A small degree of sfc genesis is indicated at the same
time by both GFS and Euro and mentionable PoP in the sct ranges
Mon largely shifts offshore during Tue as energy moves east from
the local area. Without a significant airmass change, temperatures
wl remain higher than normal with light winds.
Mid-Late Week...Lingering front/trough boundary across the Gulf
coast of N FL early Tue wl lead to a small shower chc primarily
north of the forecast area. Rising heights across the Bahamas
will extend generally fair and warm conditions to the FL
Peninsula. Some disturbed weather is indicated toward Friday as
another disturbance is shown approaching from the gulf of Mex and
an increase in rain chcs is advertised late week along with a chc
of some storms Friday and into Friday night with cooler and drying
conditions in the Saturday outlook.
&&
.AVIATION...
High coverage of TSRA, with some of the storms becoming strong to
severe, mainly from ISM-MLB northward through the late morning hours
ahead of a cold front. Showers and storms will eventually spread
toward VRB-SUA from late morning into the afternoon. Confidence on
timing for TEMPO TSRA restrictions is on the lower side, and
undoubtedly adjustments will be forthcoming, especially with models
guidance trending slower. Models are also showing the potential for
some low stratus to develop Sunday night into Monday morning.
&&
.MARINE...
Today...High coverage of showers and lightning storms, with some
possibly strong to severe with frequent lightning, wind gusts up to
50 knots, small hail, and possibly waterspouts as they move rapidly
to the east-northeast. Main threats will be north of Sebastian Inlet
through late morning before storms transition toward the Treasure
Coast from late morning into the afternoon. Mariners will need to
watch for these storms rapdily approaching from the southwest.
Outside of showers and storms, boating conditions will be poor to
hazardous as southwest winds continue to increase through this
morning ahead of a cold front. A Small Craft Advisory remains in
effect over the offshore waters through 10 AM this morning while
small craft should exercise caution nearshore. Conditions should
start to improve this afternoon as winds relax and veer more
westerly.
Tonight...Winds will veer northerly this evening and northeasterly
tonight behind the cold front but may still may remain offshore
south of Sebastian Inlet into this evening. Will probably need
another caution statement for portions of the coastal waters
for NE winds of 15 to 20 knots.
This Week...A stationary frontal boundary over southernmost FL
and Bahamas early Monday is forecast to lift back to the north
across the ECFL marine area Monday into Tue. Weak low pressure
development is possible along the feature while eventually lifting
north of the waters late Tue. Seas around 3-5 ft Monday, with
improvement in sea state Tue through midweek as high pressure
develops just east of the area. Seas 3-4 ft at midweek becoming
around 2-4 ft by Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 55 71 61 / 50 0 10 20
MCO 79 58 76 62 / 70 0 20 20
MLB 79 62 75 64 / 70 10 30 20
VRB 81 63 79 63 / 70 20 40 20
LEE 77 55 74 61 / 50 0 10 20
SFB 78 58 72 61 / 60 0 20 20
ORL 79 60 74 63 / 60 0 20 20
FPR 80 63 79 63 / 70 20 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 7 AM EST this morning for Coastal Volusia-
Inland Volusia-Northern Brevard-Northern Lake-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake.
AM...Tornado Watch until 7 AM EST this morning for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Combs
LONG TERM...Pendergrast
RADAR...Cristaldi
IDSS...RodriguezHazardous weather outlook, Feb 7, 5:23 AM EST, 16 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 523 AM EST Sun Feb 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 523 AM EST Sun Feb 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...Tornado Watch in effect for most of Central Florida through 7 AM This Morning... .THUNDERSTORM IMPACT... Scattered to numerous fast-moving showers and lightning storms will continue along and ahead of a cold front, some being strong to severe. Highest coverage and potential for strong to severe storms will be from Osceola and Brevard counties northward through the late morning hours before transitioning toward the Treasure Coast and Okeechobee from late morning and into the afternoon hours. The primary storm hazard will be strong wind gusts of 40 to 50 mph with localized damaging wind gusts up to 60 mph. Frequent lightning and small hail are also possible as well as a tornado or two. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. If planning on entering the chilly surf, only do so at a life guarded beach, and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Fast-moving showers and storms that develop this morning and afternoon will be capable of producing wind gusts of 35 to 40 knots and up to 50 knots in the strongest storms, especially as they shift offshore of Volusia and Brevard counties through the morning hours and then the Treasure Coast this afternoon. Mariners will need to keep an eye out for showers and storms quickly approaching from the west. .WATERSPOUT IMPACT... Strongest storms that develop through this morning may produce a few waterspouts over the Atlantic coastal waters, especially with storms that push offshore of Volusia and Brevard counties. .WIND AND SEA IMPACT... Small craft should exercise caution nearshore through early afternoon, and a Small Craft Advisory goes remains in effect through 10 AM this morning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current risk will remain moderate at area beaches on Monday. Another cold front will bring a chance of lightning storms on Friday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should closely monitor weather conditions and activate as weather approaches, should any additional warnings be issued. Combs
In the hours before
Local storm report, Feb 7, 4:31 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
431 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST 5 SW PLAYALINDA BEACH 28.62N 80.69W
02/07/2021 M36 MPH Brevard FL AWOS
KTTS AWOS MEASURES WIND GUST OF 36KT/41MPH
&&
JRSLocal storm report, Feb 7, 4:32 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
432 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST 4 S PLAYALINDA BEACH 28.60N 80.64W
02/07/2021 M40 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0311 MEASURES WIND GUST OF 35KT/40MPH FROM
SW
&&
JRSLocal storm report, Feb 7, 4:33 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
433 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST 5 SW PLAYALINDA BEACH 28.62N 80.69W
02/07/2021 M41.00 MPH Brevard FL AWOS
KTTS AWOS MEASURES WIND GUST OF 36KT/41MPH
&&
JRSSpecial weather statement, Feb 7, 4:47 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
447 AM EST Sun Feb 7 2021
FLZ041-044-045-141-144-071045-
Northern Lake County FL-Coastal Volusia FL-Orange FL-
Inland Volusia FL-Southern Lake County FL-
447 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 545 AM EST...
At 446 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Weirsdale to 9 miles east of Dade City.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesburg, Villages, Deltona, Deland, Apopka and Ocoee.
A Tornado Watch remains in effect until 700 AM EST for east central
Florida.
LAT...LON 2883 8127 2888 8136 2883 8142 2864 8146
2864 8135 2835 8145 2835 8196 2896 8195
2896 8166 2928 8164 2932 8168 2937 8142
2926 8142 2927 8115 2941 8116 2943 8107
TIME...MOT...LOC 0946Z 271DEG 27KT 2898 8190 2840 8204
PendergrastSpecial weather statement, Feb 7, 5:39 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 AM EST Sun Feb 7 2021
FLZ041-044>046-141-144-071145-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
539 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EASTERN LAKE...ORANGE
AND VOLUSIA COUNTIES UNTIL 645 AM EST...
At 538 AM EST, Doppler radar was tracking some strong thunderstorms
along a line extending from near Ormond Beach to Deltona and Apopka.
Movement was East at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
A Tornado Watch remains in effect until 700 AM EST for east central
Florida.
LAT...LON 2943 8107 2905 8086 2879 8090 2879 8097
2861 8097 2857 8093 2835 8097 2835 8178
2937 8149 2940 8143 2926 8142 2927 8115
2941 8116
TIME...MOT...LOC 1038Z 304DEG 7KT 2922 8116 2826 8168
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:47 AM EST | Special Weather Statement | MLB | Lake | 58 min |
| Feb 7, 6:03 AM EST | Special Marine Warning | MLB | 57 min | |
| Feb 7, 6:42 AM EST | Special Weather Statement | MLB | Orange, Osceola | 63 min |
| Feb 7, 7:47 AM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Feb 7, 8:29 AM EST | Special Weather Statement | MLB | Brevard | 46 min |
| Feb 7, 8:38 AM EST | Special Marine Warning | MLB | 37 min | |
| Feb 7, 9:04 AM EST | Special Marine Warning | MLB | 26 min | |
| Feb 7, 9:15 AM EST | Special Weather Statement | MLB | Indian River | 45 min |
| Feb 7, 10:02 AM EST | Special Weather Statement | MLB | Indian River, Okeechobee | 58 min |
| Feb 7, 10:41 AM EST | Special Marine Warning | MLB | 49 min | |
| Feb 7, 11:02 AM EST | Special Weather Statement | MLB | Saint Lucie | 58 min |
| Feb 7, 12:00 PM EST | Special Weather Statement | MLB | Martin | 60 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.